Tennessee, 2006Damaging Wind in Tennessee, August 6, 2006
August 6, 2006 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 6, 1:23 PM EST, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 6, 1:23 PM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
223 PM EDT SUN AUG 6 2006
.SHORT TERM...(TONIGHT AND MONDAY)...LITTLE CHANGE FORESEEN THROUGH
THE SHORT TERM AS UPPER RIDGE PERSISTS OVER THE SOUTHERN
APPALACHIANS. THUS MOSTLY PERSISTENCE FORECAST SEEMS THE MOST
PRUDENT APPROACH. ANTICIPATE TYPICAL DIURNAL COVERAGE OF CONVECTION
TOMORROW. AGAIN...GFS GUIDANCE POPS SEEM OVERDONE ESPECIALLY IN OUR
NORTHEASTERN ZONES. THUS GENERALLY FOLLOWED NAM GUIDANCE AS IT
APPEARS MORE REASONABLE. FOR TEMPS...GUIDANCE VALUES ARE GENERALLY
CLOSE AND APPEAR REASONABLE BASED ON PERSISTENCE. STAYED CLOSE TO
THE GFS GUIDANCE VALUES FOR THE MOST PART.
.LONG TERM...(MON NIGHT THROUGH SUN)...A WEAK COLD FRONT IS FORECAST
TO DROP INTO THE REGION LATE TUESDAY/TUESDAY NIGHT. HOW FAR SOUTH
THE FRONT MAKES IT BEFORE WASHING OUT IS PROBLEMATIC AS USUAL THIS
TIME OF YEAR...BUT REGARDLESS THERE WILL NOT BE MUCH IN THE WAY OF
LOW LEVEL DRYING/COOLING FOR OUR AREA. ANOTHER WEAK COLD FRONT
FORECAST TO PUSH IN FRIDAY/FRIDAY NIGHT...ALTHOUGH TIMING VERY
UNCERTAIN THAT FAR OUT. WILL GO WITH CHANCE POPS FOR THESE
PERIODS...OTHERWISE JUST SLIGHT CHANCE POPS FOR MAINLY DIURNALLY
DRIVEN SHOWERS AND THUNDERSTORMS. GFS MOS TEMPS GENERALLY LOOK
REASONABLE...SO JUST SOME MINOR TWEAKS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 74 94 73 93 / 10 20 20 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 93 72 90 / 10 30 20 40
OAK RIDGE, TN 73 94 72 90 / 10 30 20 40
TRI CITIES AIRPORT, TN 69 89 68 87 / 20 40 30 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
LCM/LDW
Hazardous weather outlook, Aug 6, 4:30 AM EST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT SUN AUG 6 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-071200-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EDT SUN AUG 6 2006/430 AM CDT SUN AUG 6 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MJB
In the hours before
Special weather statement, Aug 6, 4:32 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
532 PM EDT SUN AUG 6 2006
TNZ069-062215-
KNOX-
532 PM EDT SUN AUG 6 2006
...A STRONG THUNDERSTORM WAS AFFECTING KNOX COUNTY...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF KNOXVILLE....REMAINING NEARLY
STATIONARY. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LOCALLY HEAVY RAINS IN EXCESS OF ONE INCH PER HOUR MAY ALSO OCCUR
WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF
WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS.
DMG
Special weather statement, Aug 6, 4:33 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
533 PM EDT SUN AUG 6 2006
TNZ068-086-087-062230-
LOUDON-NORTHWEST MONROE-SOUTHEAST MONROE-
533 PM EDT SUN AUG 6 2006
...A STRONG THUNDERSTORM WAS AFFECTING LOUDON AND MONROE COUNTIES...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOUDON AND NEAR TELLICO PLAINS. THESE
STORMS WERE REMAINING NEARLY STATIONARY. WINDS AROUND 40 MPH ARE
EXPECTED WITH THIS STORM.
IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS.
DMG
Special weather statement, Aug 6, 4:40 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
540 PM EDT SUN AUG 6 2006
TNZ044-062230-
WASHINGTON-
540 PM EDT SUN AUG 6 2006
...A STRONG THUNDERSTORM WAS AFFECTING WASHINGTON COUNTY...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF JONESBOROUGH. THIS STORM
WAS REMAINING NEARLY STATIONARY. WINDS AROUND 40 MPH ARE EXPECTED
WITH THIS STORM.
IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS.
DMG
Special weather statement, Aug 6, 5:07 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
607 PM EDT SUN AUG 6 2006
TNZ046-047-062245-
NORTHWEST CARTER-SOUTHEAST CARTER-
607 PM EDT SUN AUG 6 2006
...A STRONG THUNDERSTORM WAS AFFECTING SOUTHEAST CARTER COUNTY...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROAN MOUNTAIN....WHICH WAS REMAINING
NEARLY STATIONARY. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS.
DMG
Special weather statement, Aug 6, 5:19 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
619 PM EDT SUN AUG 6 2006
VAZ005-062315-
SCOTT-
619 PM EDT SUN AUG 6 2006
...A STRONG THUNDERSTORM WAS AFFECTING SCOTT COUNTY...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF PENNINGTON GAP....MOVING
NORTHEAST AT 5 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS.
DMG
Special weather statement, Aug 6, 5:34 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
634 PM EDT SUN AUG 6 2006
TNZ068-071-062315-
LOUDON-NW BLOUNT-
634 PM EDT SUN AUG 6 2006
...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT AND LOUDON COUNTIES...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MARYVILLE OR NEAR
GREENBACK....MOVING NORTHEAST AT 5 MPH. WINDS AROUND 40 MPH ARE
EXPECTED WITH THIS STORM.
IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS.
DMG
Thunderstorm Wind, Sullivan
- When
- August 6, 6:10 PM EST to 6:25 PM EST
- Where
- Sullivan County, Blountville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.533, -82.333
Numerous trees down in and around Blountville and Bloomingdale.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 6, 20061 death · 1 event
- Rip Current in Florida, August 6, 20061 death · 1 event
- Damaging Winds and Lightning Strike in Texas, August 6, 2006$178,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Kansas, August 6, 2006$90,000 · 1 in hail · 5 events
- Damaging Winds in Kansas, August 6, 2006$50,000 · 65 kt wind · 2 events
- Flash Flood in New Mexico, August 6, 2006$50,000 · 1 event
- Damaging Wind in Texas, August 6, 2006$50,000 · 65 kt wind · 1 event
- Flash Flood in Wyoming, August 6, 2006$40,000 · 1 event
- Heavy Rain in Virginia, August 6, 2006$30,000 · 1 event
- Heat in Kansas, August 6, 200617 events
- Drought in Montana, August 6 to 31, 200616 events
- Damaging Wind in Tennessee, August 6, 2006$18,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531366.